Mississippi, 2025Tornado and Damaging Winds in Mississippi, July 1 to 3, 2025
July 1 to 3, 2025 · NWS JAN · 13 events in 9 counties and zones
Scattered afternoon thunderstorms produced occasionally severe wind gusts across parts of Mississippi on July 1st. On July 3rd, a brief landspout tornado occurred in Bolivar County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms produced occasionally severe wind gusts across parts of Mississippi on July 1st. On July 3rd, a brief landspout tornado occurred in Bolivar County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 1, 11:20 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 11:20 AM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1220 PM CDT Tue Jul 1 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 1219 PM CDT Tue Jul 1 2025
Rest of the Afternoon into Tonight...A trough passing to our north
will continue pushing a frontal boundary south and into the forecast
area through Wednesday morning. This will continue to aid in
sparking showers and storms across the forecast area through the
remainder of this afternoon into the overnight hours. With the
unstable airmass over the CWA, coupled with some extra forcing along
the front and deep-layer shear around 30 knots, the potential for
isolated severe storms will continue into this evening. Damaging
wind gusts will be the primary concern with such storms, with
frequent lightning and heavy downpours likely. With the loss of
daytime heating, convection is forecast to wane in both coverage and
intensity as we approach midnight, but some isolated showers and
storms can't be ruled out overnight as the front continues its
southward trek. Otherwise, look for another mild night, despite
some slightly drier air beginning to advect into the region in the
wake of the front, as lows fall into the low and middle 70s. /19/
Wednesday through next Tuesday... The passage of a frontal
boundary tonight will usher in a period of persistent dry weather
through the end of the week. A drier airmass will settle over the
region as northwesterly flow aloft prevails, allowing temperatures
to reach the mid 90s by Friday. Rain chances will remain
extremely low, with only isolated precip possible, primarily
across the southern portions of the CWA, where probabilities
remain less than 10%. By Saturday, moisture looks to begin to
increase again, increasing the possibility for heat stress
conditions. Additionally, chances for diurnal convection will
gradually increase heading into early next workweek./KP/
&&
.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Tue Jul 1 2025
Away from convection, VFR flight categories will prevail at area
TAF sites through much of this forecast period. At sites where
convection is observed, flight categories will fall to MVFR/IFR
status due to degraded ceilings and visibilities for a brief 1-2
hour period of time. Towards day break Wednesday, some low stratus
and/or patchy ground fog could again reduce categories to MVFR
status briefly. West winds today will gradually become more
northwesterly and northerly overnight into Wednesday in the wake
of a frontal boundary sinking through the region. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 91 70 92 / 20 10 0 10
Meridian 71 91 68 92 / 30 10 0 10
Vicksburg 73 92 71 92 / 20 10 0 10
Hattiesburg 73 94 72 95 / 20 30 0 10
Natchez 73 90 71 92 / 20 20 0 10
Greenville 72 91 70 91 / 10 10 0 10
Greenwood 71 92 69 92 / 10 10 0 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
19/KP/
In the hours before
Special weather statement, Jul 1, 12:52 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
152 PM CDT Tue Jul 1 2025
MSZ057-058-011930-
Jasper MS-Clarke MS-
152 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JASPER AND
SOUTHWESTERN CLARKE COUNTIES THROUGH 230 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paulding, or 16 miles east of Bay Springs, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Heidelberg, Stafford Springs, Barnett, and Goodwater around 200 PM
CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3184 8873 3183 8887 3184 8910 3206 8905
3201 8865
TIME...MOT...LOC 1852Z 286DEG 21KT 3196 8901
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Jul 1, 1:05 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
205 PM CDT Tue Jul 1 2025
MSZ051-052-057-058-012000-
Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
205 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JASPER...
SOUTHEASTERN NEWTON...NORTHERN CLARKE AND SOUTHWESTERN LAUDERDALE
COUNTIES THROUGH 300 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newton, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hickory and Garlandville around 210 PM CDT.
Rose Hill around 215 PM CDT.
Orange around 220 PM CDT.
Enterprise around 225 PM CDT.
Stonewall and Pachuta around 230 PM CDT.
Quitman around 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3227 8925 3242 8906 3199 8846 3205 8905
TIME...MOT...LOC 1905Z 313DEG 29KT 3229 8911
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jul 1, 1:22 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
222 PM CDT Tue Jul 1 2025
MSZ066-011945-
Jones MS-
222 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JONES COUNTY
THROUGH 245 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ovett, or 13 miles southeast of Laurel, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern Jones
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3156 8913 3170 8901 3167 8894 3143 8894
3143 8897
TIME...MOT...LOC 1922Z 305DEG 17KT 3156 8897
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 1, 2:20 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
320 PM CDT Tue Jul 1 2025
LAZ009-MSZ040-012115-
East Carroll LA-Issaquena MS-
320 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND WEST CENTRAL ISSAQUENA COUNTIES THROUGH
415 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Providence, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Lake Providence around 325 PM CDT.
Fitler around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3292 9123 3285 9096 3283 9097 3280 9096
3267 9105 3279 9131
TIME...MOT...LOC 2020Z 296DEG 14KT 3284 9121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jul 1, 2:26 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
326 PM CDT Tue Jul 1 2025
MSZ035-036-041>043-012130-
Sharkey MS-Humphreys MS-Yazoo MS-Madison MS-Holmes MS-
326 PM CDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL HOLMES...YAZOO...
SOUTH CENTRAL HUMPHREYS...EAST CENTRAL SHARKEY AND MADISON COUNTIES
THROUGH 430 PM CDT...
At 326 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Holly Bluff to 6 miles north of
Benton. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Yazoo City and Benton around 330 PM CDT.
Tinsley around 335 PM CDT.
Little Yazoo around 340 PM CDT.
Vaughan and Myrleville around 345 PM CDT.
Bentonia and Way around 350 PM CDT.
Canton and Sharon around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3291 8993 3288 8996 3288 8990 3267 8973
3264 8973 3259 8978 3259 8984 3257 8987
3249 9025 3249 9045 3256 9045 3254 9047
3253 9049 3290 9082 3303 9003
TIME...MOT...LOC 2026Z 302DEG 26KT 3281 9058 3291 9025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CRSpecial weather statement, Jul 1, 2:27 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
327 PM CDT Tue Jul 1 2025
MSZ056-065-066-012100-
Smith MS-Jones MS-Covington MS-
327 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SMITH...NORTHEASTERN
COVINGTON AND NORTHWESTERN JONES COUNTIES THROUGH 400 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mize, or 11 miles north of Collins, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Taylorsville and Hebron around 335 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3174 8965 3193 8965 3184 8931 3180 8932
3180 8929 3160 8936
TIME...MOT...LOC 2027Z 293DEG 26KT 3180 8952
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Event by event
9 thunderstorm wind, 3 lightning, 1 tornado. Local standard time, as filed.
Lightning, Yazoo
- When
- July 1, 2:30 PM CST
- Where
- Yazoo County, 0.42 mi WNW of Yazoo City Barrier A
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.873, -90.406
A tree was struck by lightning and fell onto a home along Greenfield Drive.
Thunderstorm Wind, Jones
- When
- July 1, 2:34 PM CST
- Where
- Jones County, 0.59 mi W of (Pib)pine Belt Rgnl
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 31.470, -89.340
A peak wind gust of 60 mph was measured at the AWOS site KPIB.
Thunderstorm Wind, Madison
- When
- July 1, 2:50 PM CST to 3:00 PM CST
- Where
- Madison County, 1.5 mi NNE of Mill Town
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.640, -90.010
Power lines were blown down, and trees were blown down on the north and northeast sides of Canton.
Thunderstorm Wind, Madison
- When
- July 1, 3:20 PM CST
- Where
- Madison County, 0.85 mi SW of Madison Campbell Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.421, -90.110
A utility wire was blown down along Rice Road.
Lightning, Rankin
- When
- July 1, 3:37 PM CST
- Where
- Rankin County, 5.53 mi N of Leesburg
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.510, -89.770
Lightning struck a home along Slade Road.
Thunderstorm Wind, Hinds
- When
- July 1, 3:40 PM CST
- Where
- Hinds County, 0.58 mi W of Pocahontas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.470, -90.290
Power lines were blown down.
Thunderstorm Wind, Madison
- When
- July 1, 3:40 PM CST
- Where
- Madison County, 2.52 mi W of Robinson Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.496, -90.273
A large pine tree was blown down on a power line north of the intersection of Robinson Springs Road and Pocahontas Road.
Thunderstorm Wind, Rankin
- When
- July 1, 4:00 PM CST
- Where
- Rankin County, 1.81 mi SE of Rice Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.250, -90.010
A large tree fell across the roadway in the 1200 block of Greenfield Circle.
Thunderstorm Wind, Warren
- When
- July 1, 4:09 PM CST
- Where
- Warren County, 1.5 mi SSE of Vicksburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.870
A few trees were blown down in Vicksburg.
Lightning, Warren
- When
- July 1, 4:10 PM CST
- Where
- Warren County, 1.88 mi ESE of Magnolia Heliport
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -90.870
A power pole was struck by lightning and then fell onto a car. No one was injured.
Thunderstorm Wind, Copiah
- When
- July 1, 4:25 PM CST
- Where
- Copiah County, 3.65 mi NNW of Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.030, -90.390
A power line was blown down along MS Highway 27.
Thunderstorm Wind, Simpson
- When
- July 1, 4:43 PM CST
- Where
- Simpson County, 1.38 mi S of Sanatorium
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.900, -89.780
A power line was blown down along US Highway 49 north of Magee.
Tornado, Bolivar
- When
- July 3, 6:15 PM CST
- Where
- Bolivar County, Boyle
- Rating
- EFU
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -90.730
Brief landspout occurred and was videoed. No damage occurred.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 202510 deaths · 4 events
- Flash Flooding in Texas, July 1 to 5, 20256 deaths · $39 million · 21 events
- Heat in Nevada, July 1, 20252 deaths · 2 events
- Flash Flooding and Flooding in Ohio, July 1, 20251 death · $172,000 · 50 kt wind · 38 events
- Flash Flooding and Flood in Pennsylvania, July 1, 20251 death · $27,000 · 52 kt wind · 19 events
- Wildfire in Washington, July 1 to 31, 2025$4.3 million · 1 event
- Tornado and Damaging Winds in Maryland, July 1, 2025$331,000 · EF1 · 21 events
- Damaging Winds in Nevada, July 1, 2025$1.0 million · 63 kt wind · 16 events
- Drought in Hawaii, July 1 to 31, 2025$1.0 million · 1 event
- Damaging Winds in Virginia, July 1, 2025$128,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Pennsylvania, July 1, 2025$200,000 · 24 events
- Flash Flooding and Damaging Winds in Mississippi, July 1, 2025$262,000 · 66 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290102, 1290103, 1290104, 1290105, 1290106, 1290108, 1290109, 1290110, 1290111, 1290112, 1290113, 1290114, 1293505.